Alert archive / Georgia / Lake Wind Advisories in 2005

Lake Wind Advisory 3, NWS Atlanta, GA

November 22, 200596 counties in Georgia

NWS Atlanta, GA issued this lake wind advisory at Nov 22, 2005, 4:01 AM EST for 96 counties in Georgia. It took effect at Nov 22, 2005, 6:00 AM EST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Nov 22, 2005, 4:01 AM EST (09:01 UTC)
In effect from
Nov 22, 2005, 6:00 AM EST
Expired
Nov 22, 2005, 4:00 PM EST
In force
10 hr
Issued by
NWS Atlanta, GA
All 96 counties

Baldwin County, GA, Banks County, GA, Barrow County, GA, Bartow County, GA, Bibb County, GA, Bleckley County, GA, Butts County, GA, Carroll County, GA, Catoosa County, GA, Chattahoochee County, GA, Chattooga County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Crawford County, GA, Crisp County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Dodge County, GA, Dooly County, GA, Douglas County, GA, Emanuel County, GA, Fannin County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Glascock County, GA, Gordon County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Haralson County, GA, Harris County, GA, Heard County, GA, Henry County, GA, Houston County, GA, Jackson County, GA, Jasper County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Lamar County, GA, Laurens County, GA, Lumpkin County, GA, Macon County, GA, Madison County, GA, Marion County, GA, Meriwether County, GA, Monroe County, GA, Montgomery County, GA, Morgan County, GA, Murray County, GA, Muscogee County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Peach County, GA, Pickens County, GA, Pike County, GA, Polk County, GA, Pulaski County, GA, Putnam County, GA, Rockdale County, GA, Schley County, GA, Spalding County, GA, Stewart County, GA, Sumter County, GA, Talbot County, GA, Taliaferro County, GA, Taylor County, GA, Telfair County, GA, Toombs County, GA, Towns County, GA, Treutlen County, GA, Troup County, GA, Twiggs County, GA, Union County, GA, Upson County, GA, Walker County, GA, Walton County, GA, Warren County, GA, Washington County, GA, Webster County, GA, Wheeler County, GA, White County, GA, Whitfield County, GA, Wilcox County, GA, Wilkes County, GA, Wilkinson County, GA

The radar

The Atlanta radar (KFFC), 56 km from the middle of the area, began a volume at 09:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 9.0 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2005-11-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2005-11-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
535 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KFFC 220901
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
401 AM EST TUE NOV 22 2005

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-221715-
/O.NEW.KFFC.LW.Y.0003.051122T1100Z-051122T2100Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-
WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-
MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-
SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-
MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...
GRIFFIN...MILLEDGEVILLE...MACON...SWAINSBORO...COLUMBUS...
WARNER ROBINS...DUBLIN...LUMPKIN...AMERICUS...CORDELE...VIDALIA
401 AM EST TUE NOV 22 2005

...LAKE WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A LAKE
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON.

HIGH PRESSURE WAS BUILDING INTO THE SOUTHEAST...WHILE STRONG LOW
PRESSURE WAS MOVING ALONG THE MID ATLANTIC COAST THIS MORNING.
THIS COMBINATION WAS PRODUCING STRONG NORTHWEST WINDS OVER NORTH
AND CENTRAL GEORGIA. STRONG WINDS WILL CONTINUE THROUGHOUT MOST OF
THE DAY AS NORTHWEST FLOW BRINGS COLD AIR INTO THE STATE.

A LAKE WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 25 MPH
CAN BE EXPECTED. THESE WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES.
SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

$$
2 follow-up statements
000 
WWUS72 KFFC 221859
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
159 PM EST TUE NOV 22 2005

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-222100-
/O.CON.KFFC.LW.Y.0003.000000T0000Z-051122T2100Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-
WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-
MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-
SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-
MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...
GRIFFIN...MILLEDGEVILLE...MACON...SWAINSBORO...COLUMBUS...
WARNER ROBINS...DUBLIN...LUMPKIN...AMERICUS...CORDELE...VIDALIA
159 PM EST TUE NOV 22 2005

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON. 

HIGH PRESSURE WAS BUILDING INTO THE SOUTHEAST...WHILE STRONG LOW
PRESSURE WAS MOVING NORTH ALONG THE MID ATLANTIC COAST EARLY THIS
AFTERNOON. THIS COMBINATION WAS PRODUCING STRONG NORTHWEST WINDS
OVER NORTH AND CENTRAL GEORGIA. STRONG WINDS WILL CONTINUE
THROUGHOUT THE REST OF THE AFTERNOON AS NORTHWEST FLOW CONTINUES
BRINGING COLD AIR INTO THE STATE.

A LAKE WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 25 MPH
CAN BE EXPECTED. THESE WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES.
SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

$$
000 
WWUS72 KFFC 222050
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
350 PM EST TUE NOV 22 2005

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-222200-
/O.EXP.KFFC.LW.Y.0003.000000T0000Z-051122T2100Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-
WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-
MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-
SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-
MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...
GRIFFIN...MILLEDGEVILLE...MACON...SWAINSBORO...COLUMBUS...
WARNER ROBINS...DUBLIN...LUMPKIN...AMERICUS...CORDELE...VIDALIA
350 PM EST TUE NOV 22 2005

...LAKE WIND ADVISORY WILL EXPIRE AT 4 PM EST THIS AFTERNOON...

THE LAKE WIND ADVISORY WILL EXPIRE AT 4 PM EST THIS AFTERNOON.
HOWEVER...WHILE WINDS ACROSS THE AREA WILL GENERALLY FALL BELOW
LAKE WIND ADVISORY CRITERIA...THEY WILL LIKELY REMAIN SUSTAINED AT
10 TO 15 MPH WITH GUSTS UP TO 20 MPH THROUGH THE EARLY EVENING
HOURS. 

$$

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this lake wind advisory went out at Nov 22, 3:40 AM EST, 21 minutes earlier.

Area forecast discussion, Nov 22, 3:40 AM EST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
340 AM EST TUE NOV 22 2005

.SHORT TERM...(TODAY THROUGH THURSDAY)
UPPER CLOSED LOW MOVING NORTHEAST THROUGH THE CAROLINAS THIS MORNING
WITH SURFACE SYSTEM CENTERED ALONG THE MID ATLANTIC. VORT MAX
DROPPING INTO THE UPPER TROUGH TODAY SHOULD KEEP SOME CLOUDINESS
OVER THE CWA...ESPECIALLY OVER THE NORTH. SOME LIGHT SNOW
WAS REPORTED OVER THE HIGHER ELEVATIONS OF NORTHEAST GA DURING THE
NIGHT. THERE MAY BE SOME FLURRIES THIS MORNING...BUT THAT SHOULD BE
THE EXTENT OF IT. GRADIENT REMAINS TIGHT TODAY AND 850 WINDS ARE
PROGGED TO REMAIN IN THE 40 TO 45 KT RANGE. MIXING MAY PUT SURFACE
WINDS INTO 20 TO 25MPH RANGE AND HAVE ISSUED A LAKE WIND ADVISORY
FOR THE ENTIRE CWA. NOT MUCH WARMING EXPECTED TODAY WITH COLD
ADVECTION PATTERN. WEDNESDAY AND THURSDAY LOOK DRY WITH SLOWLY
MODERATING TEMPERATURES.

.LONG TERM...(THURSDAY NIGHT THROUGH MONDAY)
EAST COAST TROUGH REMAINS ANCHORED THROUGH SATURDAY. ANOTHER SHORT
WAVE DROPPING SOUTHWARD THURSDAY NIGHT INTO FRIDAY. HAVE KEPT THINGS
DRY FOR THIS TIME FRAME SINCE IT IS UNCERTAIN WHETHER ENOUGH
MOISTURE WILL MAKE IT THIS FAR SOUTH. WE GET BACK INTO A SOUTHWEST
FLOW PATTERN AFTER SATURDAY AS LOW PRESSURE FORMS IN THE SOUTHWEST.
MOISTURE RETURNING DURING THAT TIME AND CHANCE POPS FOR SUNDAY
THROUGH MONDAY LOOK OKAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATLANTA         49  31  52  45 /   5   0   5   5
ATHENS          50  31  55  42 /  10   0   5   5
GAINESVILLE     49  33  49  42 /  10   0   5   5
ROME            47  30  53  39 /  10   0   5  10
COLUMBUS        55  35  57  45 /   0   0   5   5
MACON           54  32  55  45 /   0   0   5   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY TODAY ALL ZONES.

&&

41
Hazardous weather outlook, Nov 21, 9:55 PM EST, 6 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
955 PM EST MON NOV 21 2005

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-230300-
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-
WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-
MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-
SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-
MONTGOMERY-TOOMBS-
955 PM EST MON NOV 21 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...OVERNIGHT MONDAY NIGHT

...STRONG GUSTY WINDS EXPECTED ACROSS MOST OF NORTH AND CENTRAL GEORGIA...

.SYNOPSIS...
DEEP LOW PRESSURE SYSTEM OVER SOUTH CAROLINA WILL MOVE NORTHEAST.

.PRIMARY HAZARD...
WINDS GUSTING TO 35 TO 45 MPH WILL SPREAD ACROSS MUCH OF NORTH AND
CENTRAL GEORGIA MONDAY EVENING. WINDS SPEEDS SHOULD TAPER OFF AFTER
MIDNIGHT.

.DISCUSSION...
A STRONG PRESSURE GRADIENT DEVELOPED IN THE WAKE OF THE LOW PRESSURE
SYSTEM IN SOUTH CAROLINA. IN ADDITION...SINKING AIR IN THE WAKE OF
THE UPPER LEVEL STORM SYSTEM BROUGHT STRONG WINDS ALOFT DOWN TO
THE SURFACE. THIS PROCESS WILL BE COMPLETED AFTER MIDNIGHT...AND WIND
SPEEDS WILL SETTLE DOWN TO THE 15 TO 30 MPH RANGE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

In the hours before

Special weather statement, Nov 21, 10:14 PM EST, 5 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1014 PM EST MON NOV 21 2005

GAZ006>009-014>016-221515-
FANNIN-GILMER-UNION-TOWNS-DAWSON-LUMPKIN-WHITE-
INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND
1014 PM EST MON NOV 21 2005

...LIGHT SNOW OCCURRING IN SECTIONS OF NORTH GEORGIA...

THE STRONG NORTHWEST FLOW HAS USHERED IN A MUCH COLDER AIR
MASS...COLD ENOUGH TO CHANGE RAIN TO SNOW OVER THE HIGHER ELEVATIONS
OF NORTH GEORGIA...NORTH OF A LINE FROM DAHLONEGA TO CLEVELAND.

OVER THE NEXT FEW HOURS LIGHT SNOW CAN BE EXPECTED...MAINLY ON
GRASSY AREAS...WITH AN ELEVATION OF FOUR THOUSAND FEET AND ABOVE.
IN UNION COUNTY NEAR BLOOD MOUNTAIN SNOWFALL OF 1.5 INCHES WAS
REPORTED...AND ABOUT TWO INCHES IN WHITE COUNTY ALONG THE RICHARD
B. RUSSELL SCENIC HIGHWAY.

BY 1 AM...THE PRECIPITATION WILL TAPPER OFF...BUT SOME FLURRIES
CAN STILL BE EXPECTED AS THE COLD AND WIND CONTINUE TO SQUEEZE OUT
ANY REMAINING MOISTURE OVER THE NEXT FEW HOURS.

Nearby

Lake Wind Advisories in Georgia, 2005Every lake wind advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.